MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50620
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
This case was a revision case for a patient who already had a metal stent in the left intrahepatic bile duct.The doctor wanted to insert zilbs-635-8-6 into the right intrahepatic bile duct, and first inflated the stenosis using a dilation balloon and sbdc-6,7.Then, the nurse inserted the wire guide lumen port and stent lumen port.After flushing, insert the zilver along the 0.025" (user error), straight, visi2 wire guide.However, zilver continued to fail through the right intrahepatic bile duct.So when they removed the zilver from the scope, the front of the stent came out.The red safety lock was not removed.So they inserted an 8mm metal stent of m.I.Tech with 5.9fr introducer instead and finished the procedure.1.2.7 was the introducer advanced through the side of a previously placed stent? it was tried to do (off label uses - stent in stent deployment) did any section of the device remain inside the patient body? no; did the patient require any additional procedures due to this occurrence? no; did the product cause or contribute to the need for additional procedure(s)? no; were there any adverse effects on the patient due to this occurrence? no; did the product cause or contribute to the adverse effect(s)? no.For all complaints, ask: what is the reorder number of the wire guide used with this device? visi2 0.025" straight.If not, with the device in question, how was the procedure finished? m.I.Tech hanaro stent _ benefit¿ stent was inserted.(5.9fr introducer ).For complaints occurring during use (once in contact with endoscope), also ask: had a sphincterotomy been performed prior to this occurrence? no.Had dilation of the obstructed area been performed prior to this occurrence? yes, dilation balloon and soehendra dilation catheters were used.What is the endoscope manufacturer and model number that was used? tjf-260v (olympus).Please describe the location in the body where the stent was to be placed.Ihd right.Was resistance encountered when advancing the wire guide through the obstructed area? yes.Was resistance encountered when advancing the stent and introducer through the obstructed area? yes.Was the introducer advanced through the side of a previously placed stent? it was tried to do.Please estimate amount of time the stent was in place prior to this occurrence.Unknown.Did any section of the device detach inside the endoscope or patient? no.For fs-zilbs only, also ask: was the wire guide removed before beginning stent deployment? for zilbs only, also ask: after stent deployment, was the wire guide removed before withdrawing the tip of the introducer from the deployed stent? stent deployment was imposible.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018 the investigation is in progress and a follow up mdr will be submitted.
 
Additional Manufacturer Narrative
Pma/510(k) # - k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the device evaluated on 10-dec-21: "sheath kinked.Stent partially deployed with red safety lock in place.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Device evaluation: this complaint is related to (b)(4) (3001845648-2021-00886).The zilbs-635-8-6 device of lot number c1791786 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2021.On evaluation of the device kinks were observed approx.1.5cm, 42cm, 45cm and 63.5cm from distal end of handle on the outer sheath.Approx 0.5cm of the stent was partially deployed.The red safety lock was in place.The device flushed as expected.The 0.035 size wire guide would not pass the kinks on the outer sheath.Document review prior to distribution zilbs-635-8-6 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zilbs-635-8-6 of lot number c1791786 did not reveal any discrepancies that could have contributed to this complaint issue.There is evidence to suggest the user did not follow the instructions for use ifu0065-3 the instructions for use ifu0065-3 states the following: this device is not intended to be deployed through the wall of a previously placed or existing metal stent.Doing so could make it difficult or impossible to remove the delivery system.The information provided indicates they tried stent in stent deployment.Root cause review a definitive root cause of off-label use has been identified from the investigation.From the information provided it is known that the stent was deployed using a stent-in-stent technique which is considered as off-label use.It is also known that a 0.025¿ wire guide was used with the device.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Annex g code updated from g04122 to g07001.Pma/510(k) #k163018.Device evaluation: this complaint is related to (b)(4) (3001845648-2021-00886).The zilbs-635-8-6 device of lot number c1791786 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 10 december 2021.On evaluation of the device kinks were observed approx.1.5cm, 42cm, 45cm and 63.5cm from distal end of handle on the outer sheath.Approx 0.5cm of the stent was partially deployed.The red safety lock was in place.The device flushed as expected.The 0.035 size wire guide would not pass the kinks on the outer sheath.Document review: prior to distribution zilbs-635-8-6 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zilbs-635-8-6 of lot number c1791786 did not reveal any discrepancies that could have contributed to this complaint issue.There is evidence to suggest the user did not follow the instructions for use ifu0065-3 the instructions for use ifu0065-3 states the following: this device is not intended to be deployed through the wall of a previously placed or existing metal stent.Doing so could make it difficult or impossible to remove the delivery system.The information provided indicates they tried stent in stent deployment.Root cause review: a definitive root cause of off-label use has been identified from the investigation.From the information provided it is known that the stent was deployed using a stent-in-stent technique which is considered as off-label use.It is also known that a 0.025¿ wire guide was used with the device.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Quality completed updating file on 05-jan-2022.Supplemental follow-up report required due to the update of the g code (component code desc) from g04122 - stent to g07001 - part/component/sub-assembly term not applicable.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND
o'halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o'halloran road
national technology park
limerick 
061334440
MDR Report Key12882995
Report Number3001845648-2021-00821
Device Sequence Number17130809
Product Code FGE
UDI-Device Identifier10827002506203
UDI-Public(01)10827002506203(17)240114(10)C1791786
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2024
Device Model NumberG50620
Device Catalogue NumberZILBS-635-8-6
Device Lot NumberC1791786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/01/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer11/02/2021
11/02/2021
11/02/2021
Initial Report FDA Received Date11/29/2021
Supplement Report FDA Received Date01/06/2022
02/18/2022
02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale